Jump to content
CrazyBoards.org

Meeting Psychiatrist - Should I ask to come off Effexor?


Recommended Posts

I'm being treated for anxiety and borderline personality disorder.

I switched from Escitalopram to Effexor last October. I also take Lamotrigine and Seroquel (as a sleep aid).

Since I started Effexor I have had a significant increase in the overall quality of my mood. I felt happiness more often. My depression didn't get as dark. I felt suicidal less often. However, since starting Effexor I have had side-effects that I cannot stand and are getting worse. I have acne for the first time in my life, at 27. I gained 15 lbs and I cannot reduce it. I retain water like crazy, my hands and feet are always swollen. My anxiety has gotten worse and I am nervous about things I have never worried about before. I feel edgy and tense all the time. I feel very depersonalized and unable to relate to people. I don't feel the real desire to do things. I feel very flat, hollow, and apathetic about many things.

The worst side-effects are memory loss and an inability to concentrate. I constantly drop words, forget names, forget why I am at certain places, and so on. I used to have a very good memory, but now I cannot recall many experiences, or else I cannot get the dates straight, or the people. I cannot work or get anything done at all in just one day because I have no attention span. I cannot concentrate on one thing. I do activities during my day in spurts of about 20 minutes. Most things don't get done and eventually get forgotten. I am useless for anything productive.

~ ~ ~

I will be having a medication evaluation with a psychiatrist this week.

I will be talking to them about the mystery of why I am still on Lamotrigine when no one knows who put me on it or why, but I also want to stop Effexor and try something else.

The problem is that I have heard of Effexor being a very difficult drug to stop. I have only been on it for 8 months. However, I am also enrolled in mental health programs aimed to help me with my problems, which will require me to be stable enough to handle, as well as able to get out the door.

Is it worth it to stop Effexor and try something else, or should I try to stick it out longer until my programs are done? 

Link to comment
Share on other sites

It's completely up to you and your doctor if you want to try another medication. I was on Celexa was almost 10 years and I recently weaned off of it in less than a week(which I do not recommend). The reason I came off of it was to try Wellbutrin. It can be hard to come off certain medications, but as long as you do it under your doctor's supervision you should be fine. It's up to you to weigh the pros and cons of starting a new medicine. For me personally, after 10 years Celexa just wasn't doing it for me anymore. Good luck to you!

Link to comment
Share on other sites

For weight gain, there are medicines, such as Topamax (For one example) that have loss of appetite as a side effect. However you're experiencing many more side effects than just that. If the side effects are outweighing the benefits of the medicine (you get to choose that), I would definitely ask to be put on a different med.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...